MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802114
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the manufacturer's technical support specialist and clinical support, after troubleshooting by the perfusionist, a definitive reason for the issue could not be identified.It was likely the cable was not completely inserted into the temperature module channel for the bladder temperature or the module was not completely connected to the base.The field service representative (fsr) verified the reported complaint.He replaced the temperature module.The unit operated to the manufacturer's specifications.The suspect device was returned to the manufacturer for further evaluation.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the customer could not silence the over-temperature alarm.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.Per clinical review: on (b)(6) 2019, the team had their system set up to measure the rectal temperature and the bladder temperature off of one module (two temperature ports on one module).The temperature cables hooked up to the module are third party devices.During this particular procedure, there was a temperature probe placed in the bladder temperature port, and it was reading appropriately.There was no temperature probe in the rectal temperature port, yet the alarm for over temperature at 42.5 degrees celsius (c) was alarming (occurred twice).The team troubleshot the probe by placing the bladder temperature probe in the port for the rectal temperature, and no alarm occurred.The module's light emitting diode (led) was green.After the procedure the team cycled the power, and there were no apparent phantom alarms.The module was exchanged a few days after the procedure.There was no blood loss or harm related to the phantom alarms.There was not a delay in the continuation of the surgical procedure due to the phantom alarms.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) was unable to duplicate the reported issue observing the temperature module to operate as intended in both ambient and cold temperatures.Per data log analysis, the complaint indicated 'customer could not silence over-temperature alarm'.On 30-sep-2019 there were no temperature alert or alarms.There was an intermittent level not attached alert occurring with the level module.This was caused by the alert probe going from coupled to uncoupled and back to coupled in the same second.This can be caused by not allowing the level pad to cure long enough or not using jell.This happened two times (as mentioned in the clinical review) while the level was turned on.The alert cleared so fast that a level not attached message would not have been displayed.The alert tone will have sounded with no indication of the cause.Most likely the customer assumed it was caused by the unused temperature channel, but it was not.Most likely there is no issue with the temperature module as reported, or the level module that actually sounded the alerts.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key9233987
Report Number1828100-2019-00559
Device Sequence Number387524
Product Code DTQ
UDI-Device Identifier00886799000748
UDI-Public(01)00886799000748(11)190207
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802114
Device Catalogue Number802114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer01/07/2020
02/12/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date01/27/2020
03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1